Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Witnessed episodes of disorientation, slurring of speech and lack of coordination. Taking painkiller and anti-depressant pill. Help?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5289 Questions
My Mother is 93 years old and both of my sisters have witnessed episodes of disorientation, slurring of speech and lack of coordination. She takes 1 pain pill in the morning, a anti-depressant at noon, and a sleeping pill at night. The pain pill and the sleeping pill she has been taking for quite a while. The anti-depressant she has only been taking for 2 months. What steps should I take at this point?
Posted Sun, 10 Nov 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 2 hours later
Brief Answer:
Symptoms are suggestive of TIAs

Detailed Answer:
Thank you for posting your query.

Your mother's symptoms are suggestive of transient ischemic attacks (TIAs), also called as XXXXXXX strokes. In this condition, the blood supply of a part of brain is reduced for a short while, when the symptoms occur. Blood supply gets restored on its own with resolution of symptoms.

These symptoms are not related to any of the medications she is taking.
Smoking could be contributing to the problem.

If she agrees, evaluation would include MRI of brain and carotid doppler tests.

Aspirin tablets should be started to prevent recurrence of TIA or brain stroke.

I hope it helps. Please get back if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor